Alert archive / Texas / Flash Flood Watches in 2006

Flash Flood Watch 7, NWS Austin/San Antonio, TX

July 4, 200628 counties in Texas

NWS Austin/San Antonio, TX issued this flash flood watch at Jul 4, 2006, 4:05 PM CDT for 28 counties in Texas. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jul 4, 2006, 4:05 PM CDT (21:05 UTC)
Expired
Jul 5, 2006, 1:03 AM CDT
In force
9 hr
Issued by
NWS Austin/San Antonio, TX
Flood severity
None
All 28 counties

Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Fayette County, TX, Frio County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX

The radar

The Austin/San Antonio radar (KEWX), 40 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 9.1 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2006-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1750 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2006-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1750 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
798 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood watch went out at Jul 4, 3:50 PM CDT, 15 minutes earlier.

Area forecast discussion, Jul 4, 3:50 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
350 PM CDT TUE JUL 4 2006

.UPDATE...
SLIGHT MODIFICATIN TO FLASH FLOOD WATCH EXTENDING SWWD.

&&

.PREV DISCUSSION... (ISSUED 338 PM CDT TUE JUL 4 2006)

DISCUSSION...
WITH THE UPPER LOW OVER S CENTRAL TX THIS AFTERNOON SEEING
SCATTERED CONVECTION CONTINUING TO DEVELOP OVER ALL THE SWRN CWA
AT THIS TIME. THE MOST ORGANIZED CONVECTION WAS OVER THE WESTERN
HILL COUNTRY PRODUCING A SWD MOVING OUTFLOW BOUNDARY. THE UPPER
LOW IS NOT MOVING VERY FAST AND A VERY WARM-MOIST AMS FEEDING
INTO S CENTRAL TX...THE CURRENT CONVECTION WILL LIKELY REMAIN
ONGOING THRU THE LATE EVENING HOURS AND EVEN OVERNIGHT. THE 18Z
NAM WAS INDICATING AN MCS BUILDING WWD OVER THE RIO GRANDE PLAINS
WITH SOME FAIRLY SIGNIFICANT QPF AMOUNTS. HAVE DECIDED TO ISSUE A
FLASH FLOOD WATCH FOR MUCH OF SOUTH CENTRAL TEXAS TONIGHT
INCLUDING THE ADJACENT SRN HILL COUNTRY COUNTIES. THE WATCH FOR
TONIGHT BASED ON OUTFLOW BOUNDARY INTO THE CWA THIS EVENING WITH
CONVECTION BECOMING BETTER ORGANIZED AND CONTINUING IN VICINITY OF
THE UPPER LOW OVER THE EASTERN CWA IN THE EARLY MORNING HOURS.

UPPER LOW FORECAST TO SLOWLY SEWD BY THE LATE WEEK WITH CONTINUE RAIN
CHANCES DIMINISHING BUT REMAINING ABOVE NORMAL INTO THE WEEKEND...THEN
SLGT CHANCE AT BEST NEXT WEEK AS THE UPPER RIDGE BUILDS INTO THE AREA.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING COUNTIES:
ATASCOSA... BANDERA... BASTROP... BEXAR... BLANCO... BURNET...
CALDWELL... COMAL... DE WITT... DIMMIT... FAYETTE... FRIO...
GONZALES... GUADALUPE... HAYS... KARNES... KENDALL... KINNEY...
LAVACA... LEE... MAVERICK... MEDINA... REAL... TRAVIS... UVALDE...
WILLIAMSON... WILSON... AND ZAVALA.

&&

01/03
Hazardous weather outlook, Jul 4, 5:20 AM CDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
520 AM CDT TUE JUL 4 2006

TXZ171>173-183>194-202>209-217>225-228-051030-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
520 AM CDT TUE JUL 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
AN UPPER LEVEL LOW OVER WEST-CENTRAL TEXAS WILL INTERACT WITH
TROPICAL MOISTURE TO GENERATE SHOWERS AND THUNDERSTORMS ACROSS
SOUTH CENTRAL TEXAS. MOST ACTIVITY WILL BE EAST OF A ROCKSPRINGS
TO CARRIZO SPRINGS LINE. LOCALLY HEAVY RAINFALL IS THE THREAT.
FLASH FLOODING COULD BECOME A THREAT IF THE UPPER LOW MOVES INTO
SOUTH-CENTRAL TEXAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE UPPER LEVEL LOW AND TROPICAL MOISTURE WILL PERSIST OVER
CENTRAL TEXAS WEDNESDAY THROUGH FRIDAY RESULTING IN A GOOD CHANCE
OF SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAINFALL IS THE THREAT
WEDNESDAY INTO THURSDAY AND POSSIBLY INTO FRIDAY. FLASH FLOODING
MAY BECOME A THREAT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH AT LEAST THURSDAY.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 4:14 PM CDTFlash Flood WarningEWXAtascosa91 min
Jul 4, 4:46 PM CDTFlash Flood WarningEWXLavaca89 min
Jul 4, 5:05 PM CDTFlash Flood WarningEWXTravis, Williamson115 min
Jul 4, 5:14 PM CDTFlash Flood WarningEWXFrio2 hr
Jul 4, 6:43 PM CDTFlash Flood WarningEWXBandera, Medina62 min

Nearby

Flash Flood Watches in Texas, 2006Every flash flood watch in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.